About a week and a half ago I started the birth control Ocella(Yasmin generic) on Day 1 of my period. I had my period for 3 days and then the bleeding stopped. A day later I noticed some spotting, but it went away after a couple hours. I have now been spotting for a week and it has gotten to be continuous bleeding over the past couple days. I'm just wondering if I should wait the extra week until the pack ends, start a new pack and see what happens, or when should I call the Dr. if the bleeding persists?
Welcome to ehealthforum,
The spotting that you describe could be due to breakthrough bleeding (which is commonly seen in women using hormonal birth control pills). Continue to take your birth control pills at scheduled time daily. If the spotting remains persistent, consider visiting your doctor/gynecologist for further evaluation to rule out any other serous underlying causes like hormonal derangements, thyroid abnormality, anemia, endometritis, ovarian cysts etc. Treatment as appropriate (based on examination findings and investigations results) would be started to help you control the spotting and regulate periods. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.